MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261216
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2018 the patient presented with an abdominal aortic aneurysm that was treated with the implantation of gore® excluder® aaa endoprosthesis.It was stated that it was not possible to cannulate the contralateral gate of the trunk-ipsilateral leg endoprosthesis, because it appeared collapsed or twisted.It was necessary to convert the patient to an aorto-uni-iliac procedure and to perform a fem-fem bypass.
 
Additional Manufacturer Narrative
Updated patient info.Updated event description.Updated conclusion code 1.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2018 the patient presented with an abdominal aortic aneurysm that was treated with the implantation of gore® excluder® aaa endoprosthesis.A trunk-ipsilateral leg component was implanted and it was stated that after the deployment was performed the proximal end of the contralateral gate appeared constrained and would not allow passage of a guidewire.The distal end of the contralateral gate was reported to be open.According to the physician, the proximal end of the gate appeared ¿twisted or collapsed¿.It was reported there were no anatomical restrictions that caused or contributed to the device remaining partially constrained and the exact cause of the constrained or ¿twisted or collapsed¿ gate is reportedly unknown.Several attempts to access the contralateral gate were reportedly unsuccessful.It was reported that no blood flow was seen going through the contralateral gate creating an unintentional aorto-uni-iliac (aui) device.It was further reported that a femoral-femoral bypass was performed.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7780026
Report Number3007284313-2018-00229
Device Sequence Number19222710
Product Code MIH
UDI-Device Identifier00733132622429
UDI-Public00733132622429
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Catalogue NumberRLT261216
Device Lot Number17934330
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR